Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

been on accutane for about 5 weeks now. been fine up until now mostly, just a bit achy. but in the last week or so the skin around my mouth and chin has started to get so dry and tight-feeling, and sometimes it cracks and bleeds. it's sometimes painful but mostly it's just really, really annoying and itchy. oh, and it looks horrible.

i tried aquaphor right at the start of my course and i had a horrible reaction to it. just even more itchy, bright red face, flaking and cracking. so after that i've just used water and oxy pads to moisturise.

i'm really worried to try other moisturisers, because i seem to have a bad reaction to any kind of cream i put on my face. but i'm feeling like i'm gonna really regret it if i don't find any moisturiser to use throughout the course.

anybody experienced this or got any suggestions?

cheers folks

Share this post


Link to post
Share on other sites
been on accutane for about 5 weeks now. been fine up until now mostly, just a bit achy. but in the last week or so the skin around my mouth and chin has started to get so dry and tight-feeling, and sometimes it cracks and bleeds. it's sometimes painful but mostly it's just really, really annoying and itchy. oh, and it looks horrible.

i tried aquaphor right at the start of my course and i had a horrible reaction to it. just even more itchy, bright red face, flaking and cracking. so after that i've just used water and oxy pads to moisturise.

i'm really worried to try other moisturisers, because i seem to have a bad reaction to any kind of cream i put on my face. but i'm feeling like i'm gonna really regret it if i don't find any moisturiser to use throughout the course.

anybody experienced this or got any suggestions?

cheers folks

Well, the fact of the matter is, Accutane REALLY dries out your face... really. The only thing you can do is try to find a moisturizer that works best for you, because the key here is to STAY on top of moisturizing your skin. I've actually heard water dries out your skin even more, but you might want to research more on that. It's totally normal. Just find a moisturizer.

Also, try Eucerin, maybe. I'm using that temporarily right now.

Share this post


Link to post
Share on other sites
been on accutane for about 5 weeks now. been fine up until now mostly, just a bit achy. but in the last week or so the skin around my mouth and chin has started to get so dry and tight-feeling, and sometimes it cracks and bleeds. it's sometimes painful but mostly it's just really, really annoying and itchy. oh, and it looks horrible.

i tried aquaphor right at the start of my course and i had a horrible reaction to it. just even more itchy, bright red face, flaking and cracking. so after that i've just used water and oxy pads to moisturise.

i'm really worried to try other moisturisers, because i seem to have a bad reaction to any kind of cream i put on my face. but i'm feeling like i'm gonna really regret it if i don't find any moisturiser to use throughout the course.

anybody experienced this or got any suggestions?

cheers folks

That's strange that you had a reaction to aquaphor. I used to work in a derm office and we recommended aquaphor b/c it doesn't really have any ingredients in it that can cause a reaction. How long did you use it for?

Share this post


Link to post
Share on other sites

i used aquaphor for about 2 weeks. the guy in the chemist reassured me it was really gentle and unlikely to cause me any irritation, but it seemed to feel like glue when it dried. i couldn't move my face without it seeming to crack. do you think it's possible that this was just the accutane kicking in, rather than the aquaphor doing it?

is eucerin a lotion? i really just want something that's super gentle! :)

Share this post


Link to post
Share on other sites
i used aquaphor for about 2 weeks. the guy in the chemist reassured me it was really gentle and unlikely to cause me any irritation, but it seemed to feel like glue when it dried. i couldn't move my face without it seeming to crack. do you think it's possible that this was just the accutane kicking in, rather than the aquaphor doing it?

is eucerin a lotion? i really just want something that's super gentle! :)

I have extremely sensitive skin and Eucerin hasn't irritated it at all. I don't hear a lot of people on Accutane having Aquaphor reactions, so perhaps try it again and see how it goes. Good luck!

i used aquaphor for about 2 weeks. the guy in the chemist reassured me it was really gentle and unlikely to cause me any irritation, but it seemed to feel like glue when it dried. i couldn't move my face without it seeming to crack. do you think it's possible that this was just the accutane kicking in, rather than the aquaphor doing it?

is eucerin a lotion? i really just want something that's super gentle! :)

I have extremely sensitive skin and Eucerin hasn't irritated it at all. I don't hear a lot of people on Accutane having Aquaphor reactions, so perhaps try it again and see how it goes. Good luck!

Also, maybe just use the Aquaphor on your lips instead of your face - and use something else to moisturize!

Share this post


Link to post
Share on other sites
i used aquaphor for about 2 weeks. the guy in the chemist reassured me it was really gentle and unlikely to cause me any irritation, but it seemed to feel like glue when it dried. i couldn't move my face without it seeming to crack. do you think it's possible that this was just the accutane kicking in, rather than the aquaphor doing it?

is eucerin a lotion? i really just want something that's super gentle! :)

I believe it was the Accutane, not the Aquaphor. Aquaphor is so gentle and neutral that it is used as a base for medicated ingredients by compounding pharmacies as it won't alter the medication nor cause reactions for people.

When showering, consider using lukewarm water as hot water is more drying and irritating. Petrolatum jelly is also magnificent for that cracked and bleeding skin. If your skin doesn't improve within a week of slathering it with petrolatum jelly or Aquaphor or another moisturizer, you should call your derm for an appointment as sometimes an infection has set in due to the cracking of the skin.

Reapply your chosen moisturizer frequently throughout the day to help prevent worsening of the dry skin.

Share this post


Link to post
Share on other sites
i used aquaphor for about 2 weeks. the guy in the chemist reassured me it was really gentle and unlikely to cause me any irritation, but it seemed to feel like glue when it dried. i couldn't move my face without it seeming to crack. do you think it's possible that this was just the accutane kicking in, rather than the aquaphor doing it?

is eucerin a lotion? i really just want something that's super gentle! :)

No, I don't think it was the aquaphor. The dermatologist I previously worked for and the dermatologist I see now both swear by the stuff. Eucerin makes aquaphor... they have a whole line of products from face wash to mosturizers... Eucerin, Cerave, and Cetaphil are all products that should not cause any reactions. I think your skin was probably just getting worse from the meds not the aquaphor, I would try it again. I probably have 10 different types of mosturizers and chapsticks in purse and I constantly find myself digging to find the aquaphor because it is truly the only one that gives me any sort of relief.

Share this post


Link to post
Share on other sites

hey thanks everybody, it's really great to have this forum here :)

the thing that made me think it was the aquaphor cuasing the problem, was that the second i switched back to the oxy pads (which i've been using for years) my face felt fine. however, that was a week or so ago and it's not feeling so good now!

i'll take your advice and try the aquaphor again. this time i'll just try it on the really dry areas on my chin, rather than putting it all over my face.... :)

Share this post


Link to post
Share on other sites

oh crikey! i've just checked, and it's not aquaphor. it's actually Aqueous cream. :rolleyes:

is that the same kind of stuff, or is that more likely to have caused an irritation?

anybody got any ideas, be greatly appreciated! :)

Share this post


Link to post
Share on other sites

just to let you know, the aqueous cream has worked a treat and i've got no crusting at all now :)

thanks folks! :)

Share this post


Link to post
Share on other sites
just to let you know, the aqueous cream has worked a treat and i've got no crusting at all now :)

thanks folks! :)

Hey I've also got a big tub of Aqueous cream! I'm going to start using it when my skin starts to get dry, is the Aqueous cream safe to use? Will it not block pores? Can anyone relate :) thanks

Share this post


Link to post
Share on other sites

haven't had any problems with it blocking pores so far, mate. i've got 2 little spots at the moment, but i've been all but clear for the last week and a half. :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×